MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 08/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conjunctival burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because scleral burns typically: · do not result in life-threatening illness or injury, · do not result in permanent impairment of a body structure or a body function, · do not require hospitalization or prolongation of patient hospitalization, · do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.
 
Event or Problem Description
A patient incident occurred involving an iridex micropulse p3 (mp3) device that caused smoking and bubbling resulting in a conjunctival burn.The laser console used with the probe was iridex cyclo g6 laser console.The mp3 probe discarded.The cyclo g6 device was not returned for investigation.Conjunctival burns are a well-known potential complication associated with the micropulse treatment.It is listed in both the ifu for the mp3 delivery device as well as ifu for the cyclo g6 laser operating manual.The severity of this complication is considered relatively low and usually resolves without intervention within 24-48 hours.During the incident, the settings used by the physician were that each sweep lasted about 15 seconds, with a total of five sweeps per quadrant.Laser power was set at 2500 mw, and the duty cycle was maintained at 31.3% (0.5 ms on / 1.1 ms off).These settings fall within the iridex ifu recommended range of 2000-2500 mw, 10-20 seconds per sweep, and 3-5 passes per quadrant, positioning the treatment at the upper end of the recommended spectrum.As per the ifu, best practices to be considered to reduce the occurrence of conjunctival burns - 1.Avoid treating areas with conjunctival/scleral pigmentation, hyperemia, hemorrhage, marking ink, or betadine, as these can absorb 810 nm light and increase burn risk.2.Always use and frequently reapply a viscous, transparent coupling agent to ensure proper energy transfer and reduce burn risk.3.Apply only light contact with the probe; avoid excessive pressure to prevent tissue damage and minimize burn risk.This does not reflect the device failure or usage failure, rather the incident reflects a known possible complication likely related to one or more of the first three factors outlined above, which may not have been optimal during treatment.Another factor to be taken into account is that occasionally, the tip of the probe will become contaminated with blood or tissue, and the contaminants on the tip can become hated when exposed to laser energy.The ifu contains directions stating the following guidelines: "after treatment of a hemisphere, inspect the probe footplate for debris or "charring" and confirm gel is adequately present.If the probe tip accumulates debris or "charring" during the procedure, clean it gently with sterile gauze and a saline solution.Keep the device tip clean to minimize the risk of burns to the ocular surface.After cleaning the tip, re-apply a drop of re-apply a drop methylcellulose gel and continue treatment.If the "charring" or discoloration on the tip cannot be removed by gentle cleaning, discard the device.Scleral burns are not typical and may indicate contamination at the device tip.If a scleral burn occurs, discontinue use and replace the device immediately.".

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3 PROBE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23707219
Report Number2939653-2024-00037
Device Sequence Number16109280
Product Code GEX
UDI-Device Identifier00813125016647
UDI-Public00813125016647
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American